MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation due to being disposed; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu) warnings section: monitor the wire position throughout the procedure for proper placement of curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.As described in the device instructions for use section: 7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.A review of the image provided by the distributor shows the valve in valve procedure, where the valves are localized in the aorta, but still not entered in the ventricle.The pacing lead is shown but there is no image of the guidewire.In the absence of a guidewire image, it is not possible to conclude whether the guidewire played a role in the complications.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors impacted on the event as reported.
 
Event or Problem Description
Event description: we didn't know we were going to treat a valve in valve( hancok 25) patient just until we reached the hospital as this as an urgent request from the hospital.The order was placed in the morning and in the afternoon, we were at the hospital.While crimping the valve physicians performed the balloon aortic valvuloplasty (bav) and placement of pigtail wire ( this physicians are one of the best in the country and they are doing the procedure really fast) after inserting the delivery system, i saw that the safari wire was looking a little funny and i asked them 2 times to check and reposition the loop but they were keen on deploying the valve position seemed good but on knob 2 release the stent holder didn't disengage from the hooks.We tried to manage the safari and close knob 1, do a little push on the delivery system but this time it seemed like the membrane was stuck on the lower crown.They switched the safari with a straight tip wire and decided to embolize and snare the valve in the aorta to prepare for second valve as it was too difficult to manage to detach the membrane while at annulus level.In the process they lost access to the ventricle while the second delivery system was already in the ascending aorta and tried for some time to cross the small acurate neo2 valve and the hancok 25mm.The second acurate neo2 valve was implanted successfully with good hemodynamics.What troubleshooting steps, if any, resolved the issue? wire movement, close knob 1, valve snare.What is the next course of action? n/a.Patient present at time of event? yes.Patient complications: additional intervention required.In the physician's opinion, did the device or procedure cause or contribute to the patient complication? unknown.Medical or surgical interventions: implanted second valve.Patient admitted to hospital beyond the standard of care: asked, but not available as per account/customer.Question: are any patient status updates available? answer: patient is stable.Question: was any intervention performed? answer: second valve implanted.
 
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the model number, catalog number and primary unique device identifier (udi) number in section d4.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18876263
Report Number2126666-2024-00020
Device Sequence Number15720541
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)250407(10)7022345
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number7022345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown